Can anyone suggest help for my sister please. She has lung cancer and has had 4 cycles of cisplatin/pemetrexed - she is now on maintenance pemetrexed only on a 4 week cycle (4 weeks rather than 3 as she had quite a lot of side effects initially). The first 3 weeks she is not too bad apart from loss of stamina and feeling pretty tired - she seems to control the nausea quite well, however in the final week of the cycle her eyes get infected and very swollen and inflamed and stream with water (they occasionally produce puss as well), her ankles and feet also get swollen and the joints very sore. She's tried 4 types of antibiotic drops for her eyes but they don't seem to make much difference - I suggested she uses the wipes you can buy for Blepharitis and although these help a bit they don't stop the symptoms. It's bad enough having to endure the chemo and all these additional side effects just add to the misery as I'm sure you all know - any suggestions would be very welcome. Although the docs are very helpful they don't seem to have answers for all of these niggling issues.

Thank you


2 Replies

  • Hello Tojow2

    Sorry to hear your sister is having such an awful time with her maintenance chemotherapy. I am aware of tiredness and some joint pain as potential side effects but have not previously heard about repeated infections. I will put your questions to some of our nursing/ medical contacts and see if we can gather any useful suggestions for her,

    best wishes


    on behalf of the Information & Support team

  • Thank you that will be much appreciated.

You may also like...